I had the morning after pill EC ( Plan b ) after 72 hours of sex. I had sex on Thursday 20th July and took the pill 3 and half days later. ( nearly 4 days ) can I still get pregnant? Apparently my ovulation date was on Monday 24th? And I'm getting cramps. Can that be effect of the MAP or me being pregnant
You have a very high chance of pregnancy:
Firstly, because Plan B is of no use after the 72 hours mark.
Secondly because Plan B is of no use if you are at your ovulation point of the month.
Plan B works by delaying your ovulation until the sperm has left your body, which can take up to a week. If you are already starting to ovulate/ovulating, then it cannot do its job.
Some people think that Plan B works in other ways, but this is not what the Manufacturer states.
Your cervical mucus changes up to a week prior to your ovulation, in order to save any sperm that enters your vagina. If you had taken Plan B immediately, it MIGHT have delayed your ovulation for long enough that the sperm could have left your body, but even that is a big 'MIGHT', so close to your ovulation.
In that situation, you'd need one of the other forms of emergency contraceptive, either the other pill, Ulipristal Acetate, or to have an IUD fitted by a doctor. Either of those things can work (even at ovulation) if done within 5 days/120hours of the unprotected sex.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 May 2012 • 3 answers
Posted 2 Dec 2015 • 0 answers
Posted 22 Jun 2016 • 1 answer
Plan B - I had unprotected sex from Sunday evening and took the morning after pill Wednesday morning
Posted 23 Aug 2016 • 1 answer
Posted 31 Aug 2016 • 1 answer